Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

On pill. Having spotting because of stress. What can be done?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I am on pills for about 5 years and I have had spotting before given a stress time. At this time I got it again but I am pretty sure stress is not the case. I didn't miss any pills and I take it pretty much at the same time everyday. Any suggestions of what can it be?
I also started to exercise more often and it has been 5 months since then.
Posted Thu, 31 Jan 2013 in Menstruation and Miscarriage
Answered by Dr. S Patra 35 minutes later
Thanks for querying.

I had gone through your history in detail.

There are several reasons of inter menstrual bleeding or spotting besides Stress factor like hormonal imbalance, Anxiety, Thyroid problem, Psychological upset, Weight gain or extreme loss, Irregular eating habits etc.

Prolonged pill users (5yrs in your case) have some side effects including spotting.
You may require initial investigations like Ultrasonography (USG) lower abdomen, Thyroid profile, LH/FSH to rule out underlying pathology if any.

Please do consult with your gynecologist after getting test reports and take suggestive measures.

Please do the following things:

1) Avoid salty or fatty food/coffee in 2nd half of periods,
2) Eat leafy vegetables and drink lots of fluid/water
3) Avoid stress by doing regular XXXXXXX breathing/yoga
4) Take healthy diet with Haematinics /Iron supplements
5) Maintain genital hygiene
6) Need adequate rest and proper sleep
7) May need to change current pill to treat
8) Continue light exercise & control body weight.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish you better health and give feedback.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor